MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SFX CROSS CONNECTOR SYSTEM CONNECTOR A6 5.5 X 49-66MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SFX CROSS CONNECTOR SYSTEM CONNECTOR A6 5.5 X 49-66MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 189401406
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional device product codes: mnh, osh, nkb, mni, kwp.Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter facility name: (b)(6) hospital.Reporter is a j&j employee.A review of the receiving inspection (ri) for sfx,5.5,ti, med, size, race was conducted identifying that lot number om11624 was released in one batch.Supplier: (b)(4).Batch1: lot qty of 94 units were released on 03 nov 2021 with no discrepancies.Batch2: lot qty of 06 units were released on 01 oct 2021 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2022, the surgeon performed an interbody fusion (l3 to l5) for spondylolisthesis.The leftmost of the three set screws was properly torqued by the torque driver shaft in question.The rightmost set screw did not torque out, and the tip of the torque driver shaft got stripped.Although the surgeon tried to torque the set screw several times, the driver shaft was idled.The center set screw also did not torque out due to idling of the torque driver shaft.The surgeon tightened the set screws with a qc polyaxial screwdriver.The rightmost set screw itself got stripped, and the center set screw was tightened to some extent.Nonetheless the set screws got stripped, the transverse was tightened to some extent.The surgeon determined that it was difficult to replace the transverse, and the surgery was completed successfully without any surgical delay.It was confirmed by x rays that there were no broken pieces in the patient¿s body.This report involves one expedium sfx cross connector system connector a6 5.5 x 49-66mm.This is report 2 of 2 for (b)(4).

Brand Name
EXPEDIUM SFX CROSS CONNECTOR SYSTEM CONNECTOR A6 5.5 X 49-66MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key15630862
Report Number1526439-2022-01841
Device Sequence Number5983180
Product Code KWQ
UDI-Device Identifier10705034168135
UDI-Public10705034168135
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142460
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number189401406
Device Catalogue Number189401406
Device Lot NumberOM11624
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2022
Initial Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SFX X20 TORQUE DRIVER SHAFT; UNKNOWN LOCKING/SET SCREWS
Patient SexUnknown